Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2018, 9:22 PM CDT for Howell County, Ozark County, Missouri. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 9:22 PM CDT (02:22 UTC)
- Expired
- May 31, 2018, 10:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:51 PM CDT | TSTM WND DMG | 3 N Tecumseh, MO | LARGE TREE FELL ON A DOGHOUSE KILLING THE DOG. TIME APPROXIMATE. OFF COUNTY ROAD COUNTY ROAD 320. |
| May 31, 10:08 PM CDT | TSTM WND GST 50 | Tecumseh, MO | TECUMSEH FD REPORTS STEADY WINDS AT 50 MPH. |
| May 31, 10:13 PM CDT | TSTM WND DMG | 2 Wnw Tecumseh, MO | SEVERAL TREES AND LIMBS DOWN IN THE TECUMSEH AND HARDENVILLE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
971
WUUS53 KSGF 010222
SVRSGF
MOC091-153-010315-
/O.NEW.KSGF.SV.W.0155.180601T0222Z-180601T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
922 PM CDT THU MAY 31 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Ozark County in southwestern Missouri...
Southwestern Howell County in south central Missouri...
* Until 1015 PM CDT
* At 922 PM CDT, a severe thunderstorm was located near Gainesville,
or 24 miles southeast of Ava, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... South Fork...
Lanton... Brixey...
Tecumseh... Pottersville...
Caulfield... Udall...
Hardenville... Moody...
Sycamore... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3660 9251 3678 9248 3676 9211 3662 9187
3650 9175 3650 9226 3649 9227
TIME...MOT...LOC 0222Z 285DEG 26KT 3669 9238
HAIL...1.00IN
WIND...60MPH
$$
Hatch1 follow-up statement
962
WWUS53 KSGF 010255
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
955 PM CDT THU MAY 31 2018
MOC091-153-010315-
/O.CON.KSGF.SV.W.0155.000000T0000Z-180601T0315Z/
Ozark MO-Howell MO-
955 PM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES...
At 955 PM CDT, a severe thunderstorm was located 7 miles north of
Bakersfield, or 18 miles west of West Plains, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... South Fork...
Lanton... Hardenville...
Moody... Tecumseh...
Caulfield... Zanoni...
Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3665 9247 3669 9241 3670 9209 3662 9187
3650 9175 3650 9226 3649 9227
TIME...MOT...LOC 0255Z 291DEG 19KT 3663 9216
HAIL...1.00IN
WIND...60MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:08 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 31, 6:08 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Thu May 31 2018 .SHORT TERM...(This evening through Friday) Issued at 123 PM CDT Thu May 31 2018 A strongly unstable airmass resided over the Missouri Ozarks region this afternoon. A few boundaries were located across the area. This boundaries in conjunction with an incoming wave from Kansas will help to initiate strong to severe storms this afternoon and evening primarily along and southeast of Interstate 44. All modes of severe weather are possible with this activity with potential for significant hail up to tennis ball size. The most intense storms will occur across south central missouri or southeast of Interstate 44. Most of the storms will move southeast of the area by 10pm. Mid level heights rise on Friday with high temps soaring into the lower 90s at most locations. Heat Indicies will approach the low 100s across western Missouri. No precipitation is expected. .LONG TERM...(Friday Night through Thursday) Issued at 123 PM CDT Thu May 31 2018 Attention then turns to Saturday as a mid level shortwave moves east across Nebraska and Iowa. A complex of storms looks to form to our northwest Friday night and move southeast toward northern Missouri by early Saturday morning. Will then need to monitor left over boundaries as GFS is showing ML capes over 4000j/kg over the eastern half of the area Saturday afternoon. If storms form they would likely become severe, forecast trends will need to be monitored for Saturday afternoon. Northwest flow pattern will develop through next Tuesday with generally dry weather until a passing wave brings rain chances next Wednesday. High temps will remain in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 602 PM CDT Thu May 31 2018 For the 00z TAFS, outflow boundary which has been instigator in storm development this afternoon and evening was south of JLN/SGF and not expecting anything at their terminals through the period. For BBG, storms a bit too close to not at least mention with a vcts wording, but probably will not keep in for more than the first two hours of the forecast. Have thrown in some MVFR conditions between 11z-14z with some light fog developing in almost calm wind field. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, May 31, 8:38 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 838 PM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 838 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will continue, mainly across south central Missouri through the late evening. Large hail to the size of golf balls, and damaging straight line winds up to 60 mph will be possible with the stronger storms. In addition, very heavy rainfall moving across the same locations could lead to some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values will reach near 100 degrees Friday and Saturday afternoons especially along and west of the Interstate 49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, May 31, 8:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
821 PM CDT THU MAY 31 2018
MOZ095-103-010200-
Christian MO-Stone MO-
821 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTHERN
STONE COUNTIES UNTIL 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clever, or 10 miles west of Highlandville, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ozark... Sparta...
Crane... Highlandville...
Hurley... Spokane...
Christian Center... Ponce de Leon...
Chestnutridge... Selmore...
Elsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
southwestern Missouri.
LAT...LON 3686 9360 3702 9358 3700 9307 3681 9315
3682 9330 3679 9331
TIME...MOT...LOC 0121Z 275DEG 22KT 3695 9346
HatchLocal storm report, May 31, 8:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 4 SSE BOAZ 36.96N 93.38W
05/31/2018 M1.00 INCH STONE MO NWS EMPLOYEE
1 INCH HAIL REPORTED.
&&
TEOSpecial weather statement, May 31, 9:01 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
901 PM CDT THU MAY 31 2018
MOZ096-010245-
Douglas MO-
901 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 945
PM CDT...
At 901 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Norwood, or 13 miles southwest of Mountain Grove,
moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Drury... Vanzant...
Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
south central and southwestern Missouri.
LAT...LON 3690 9250 3706 9242 3705 9209 3685 9209
3679 9210 3679 9217
TIME...MOT...LOC 0201Z 292DEG 22KT 3696 9237
HatchLocal storm report, May 31, 9:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL HARTVILLE 37.25N 92.51W
05/31/2018 E1.00 INCH WRIGHT MO AMATEUR RADIO
QUARTER SIZE HAIL.
&&
TEOSpecial weather statement, May 31, 9:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
911 PM CDT THU MAY 31 2018
MOZ071-082-083-010300-
Dent MO-Phelps MO-Texas MO-
911 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DENT...NORTHEASTERN TEXAS AND
SOUTH CENTRAL PHELPS COUNTIES UNTIL 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Licking, or 15 miles west of Salem, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Montauk State Park... Salem...
Licking... Bunker...
Lenox... Montauk...
Turtle... Jadwin...
Beulah... Howes Mill...
Darien... Gladden...
Boss... Stone Hill...
Prescott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
south central Missouri.
LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
3742 9137 3741 9140 3744 9197 3763 9200
3773 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 0211Z 277DEG 13KT 3756 9180
HatchSpecial weather statement, May 31, 9:17 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
917 PM CDT THU MAY 31 2018
MOZ096-097-105-010300-
Douglas MO-Ozark MO-Howell MO-
917 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK...SOUTH CENTRAL
DOUGLAS AND SOUTHERN HOWELL COUNTIES UNTIL 1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Gainesville, or 24 miles west of West Plains,
moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... South Fork...
Lanton... Brixey...
Willhoit... Tecumseh...
Pottersville... Caulfield...
Udall... Hardenville...
Moody... Sycamore...
Dora... Rockbridge...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
south central and southwestern Missouri.
LAT...LON 3665 9254 3687 9240 3664 9168 3650 9167
3650 9237
TIME...MOT...LOC 0217Z 288DEG 29KT 3668 9228
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 18 min |
| May 31, 7:03 PM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 27 min |
| May 31, 7:04 PM CDT | Special Weather Statement | SGF | Wright | 41 min |
| May 31, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 7:10 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| May 31, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 14 min |
| May 31, 7:16 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
| May 31, 7:16 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| May 31, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 51 min |
| May 31, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 31, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 50 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 31, 7:57 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| May 31, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 13 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 11 min |
| May 31, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
| May 31, 8:09 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 5 hr |
| May 31, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 49 min |
| May 31, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 14 min |
| May 31, 8:21 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
| May 31, 8:24 PM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| May 31, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 50 min |
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 32 min |
| May 31, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 25 min |
| May 31, 9:01 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 9:11 PM CDT | Special Weather Statement | SGF | Dent | 49 min |
| May 31, 9:17 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| May 31, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 26 min |
| May 31, 9:45 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 31, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 48 min |
| May 31, 10:32 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 31, 10:45 PM CDT | Special Weather Statement | SGF | Lawrence | 45 min |
| May 31, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Jun 1, 12:04 AM CDT | Special Weather Statement | SGF | Barry | 41 min |
| Jun 1, 1:22 AM CDT | Areal Flood Warning | SGF | Ozark | 9 hr |
| Jun 1, 4:12 AM CDT | Areal Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.